Alert archive / Kansas / Flash Flood Warnings in 2010

Flash Flood Warning 49, NWS Topeka, KS

September 21, 2010Jackson County, Kansas

NWS Topeka, KS issued this flash flood warning at Sep 21, 2010, 9:21 PM CDT for Jackson County, Kansas. It was in force for 114 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 21, 2010, 9:21 PM CDT (02:21 UTC)
Expired
Sep 21, 2010, 11:15 PM CDT
In force
114 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
None

County Jackson County, KS

The radar

The Topeka radar (KTWX), 83 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 21, 10:05 PM CDTHEAVY RAIN 3.53Wsw Whiting, KSTOTAL RAINFALL THROUGH 1005 PM
Sep 21, 10:23 PM CDTFLASH FLOODNetawaka, KSJACKSON COUNTY LAW ENFORCEMENT RELAYED A CITIZEN REPORT OF 6 TO 10 INCHES OF WATER FLOWING ACROSS HIGHWAY 9 AT SEVERAL LOCATIONS BETWEEEN NETAWAKA AND WHITING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 2.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2010-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1904 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2010-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1904 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

423 
WGUS53 KTOP 220221
FFWTOP
KSC085-220415-
/O.NEW.KTOP.FF.W.0049.100922T0221Z-100922T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
921 PM CDT TUE SEP 21 2010

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN JACKSON COUNTY IN NORTHEAST KANSAS...

* UNTIL 1115 PM CDT

* AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS TRAINING ACROSS 
NORTHEAST JACKSON COUNTY. RADAR HAS ESTIMATED THAT 2 TO 3 INCHES OF 
RAIN HAS FALLEN SINCE 730 PM CDT. ANOTHER AREA OF HEAVY RAINFALL 
ACROSS SOUTHEAST NEMAHA COUNTY WILL MOVE EAST AND SOUTHEAST ACROSS 
NORTHEAST JACKSON COUNTY AND MAY PROVIDE UP TO ANOTHER 2 TO 3 INCHES 
OF RAINFALL THROUGH 1030 PM CDT.

* LOCATIONS IMPACTED INCLUDE...
  NETAWAKA...
  WHITING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.

&&

LAT...LON 3964 9554 3956 9555 3956 9580 3957 9579
      3965 9578

$$

GARGAN
3 follow-up statements
213 
WGUS73 KTOP 220313
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1013 PM CDT TUE SEP 21 2010

KSC085-220415-
/O.CON.KTOP.FF.W.0049.000000T0000Z-100922T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON-
1013 PM CDT TUE SEP 21 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
NORTHEASTERN JACKSON COUNTY...

AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS PRODUCING FLASH FLOODING ACROSS 
NORTHEAST JACKSON COUNTY. RADAR HAS ESTIMATED THAT 3 TO 6 INCHES OF 
RAIN HAS FALLEN ACROSS NORTHEAST JACKSON COUNTY. AN ADDITIONAL 1 TO 
2 INCHES OF RAIN MAY FALL THROUGH 1100 PM CDT. 

AT 1000 PM...A STORM SPOTTER IN WHITING HAS MEASURED 3.53 INCHES OF 
RAIN SINCE THE THUNDERSTORMS BEGAN EARLIER THIS EVENING.

LOCATIONS IMPACTED INCLUDE...
NETAWAKA AND WHITING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

&&

LAT...LON 3964 9554 3956 9555 3956 9580 3957 9579
      3965 9578

$$

GARGAN
041 
WGUS73 KTOP 220336
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1036 PM CDT TUE SEP 21 2010

KSC085-220415-
/O.CON.KTOP.FF.W.0049.000000T0000Z-100922T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON-
1036 PM CDT TUE SEP 21 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
NORTHEASTERN JACKSON COUNTY...

AT 1022 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS RELAYED A FLASH 
FLOODING REPORT FROM CITIZEN WHO REPORTED 6 TO 10 INCHES OF WATER 
FLOWING ACROSS HIGHWAY 9 AT SEVERAL LOCATIONS BETWEEN NETAWAKA AND 
WHITING. THE HEAVY RAINFALL HAS MOVED EAST. HOWEVER...RADAR 
ESTIMATES OF 3 TO 6 INCHES HAVE FALLEN ACROSS NORTHEAST JACKSON 
COUNTY SINCE THE RAIN BEGAN EARLIER THIS EVENING. THE RUNOFF FROM 
THE HEAVY RAINFALL WILL CONTINUE THE THREAT FOR FLASH FLOODING 
THROUGH 1115 PM CDT.

LOCATIONS IMPACTED INCLUDE...
NETAWAKA AND WHITING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

&&

LAT...LON 3964 9554 3956 9555 3956 9580 3957 9579
      3965 9578

$$

GARGAN
886 
WGUS73 KTOP 220402
FFSTOP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1102 PM CDT TUE SEP 21 2010

KSC085-220415-
/O.CON.KTOP.FF.W.0049.000000T0000Z-100922T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JACKSON-
1102 PM CDT TUE SEP 21 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
NORTHEASTERN JACKSON COUNTY...

AT 1055 PM CDT...THUNDERSTORMS PRODUCING HEAVY RAINFALL HAVE MOVED 
EAST OF THE WARNED AREA. HOWEVER...RADAR ESTIMATES THAT 4 TO 6 
INCHES OF RAIN HAS FALLEN ACROSS NORTHEAST JACKSON COUNTY DURING THE 
EVENING HOURS. THE EARLIER HEAVY RAINFALL WILL CONTINUE TO CAUSE 
RUNOFF THAT WILL MAY CAUSE FLASH FLOODING OF STREAMS...LOW LYING 
AREAS AND COUNTY ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
NETAWAKA AND WHITING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.

DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.

&&

LAT...LON 3956 9577 3961 9573 3965 9571 3964 9554
      3956 9555

$$

GARGAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 3:03 PM CDT, 6 hours 18 minutes earlier.

Area forecast discussion, Sep 21, 3:03 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
303 PM CDT TUE SEP 21 2010

.DISCUSSION...

PEAK HEATING ACROSS THE AREA HAS RESULTED IN AN UNSTABLE ATMOSPHERE
WITH LITTLE TO NO CONVECTIVE INHIBITION THIS AFTERNOON. TRICK IS THE
LIFT...AS THE SHORTWAVE CURRENTLY OVER OUR CWA WILL EVENTUALLY BRING
SUBSIDENCE IN BEHIND. HOWEVER STRONG STORMS DEVELOPING JUST TO OUR
NE ALONG THE FRONTAL BOUNDARY WILL LAY DOWN OUTFLOWS IN ITS
WAKE...AND COULD BACK BUILD INTO THE NE CORNER BEFORE THE AFTERNOON
IS OUT. ISOLD TSRA DEVELOPING JUST NW OF TOPEKA...LIKELY WITH THE
AID OF LIFT WITH TRAILING PORTION OF THE UPPER WAVE. SFC FRONT HAS
STALLED ACROSS CTRL KS AND DONT ANTICIPATE IT WILL MAKE IT VERY FAR
INTO OUR CWA.

EXPECT PRECIP COVERAGE TO DECREASE FROM EAST TO WEST...AND THAT
EASTERN ACTIVITY WILL MOVE TO THE EAST ALONG WITH THE UPPER SUPPORT
AND WITH DIMINISHING DAYTIME HEATING.  DESPITE SOME STEEP LAPSE
RATES IN THE MID LEVELS BETWEEN 550 AND 450 ON THE MORNING
SOUNDING...BUFKIT SUGGESTS THESE HAVE WARMED. WITH A CORRIDOR OF
MUCAPE OF AROUND 2000-2500J/KG STILL ENOUGH INSTABILITY FOR A STRONG
STORM OVER THE NEXT FEW HOURS MAINLY ACROSS THE NE COUNTIES. HAVE
TAKEN PRECIP OUT OF THE FORECAST AFTER MIDNIGHT. EXPECT WARM
OVERNIGHT LOWS AROUND 70 WITH HIGHS BACK INTO THE MIDDLE 80S
TOMORROW UNDER SOUTHERLY WINDS AND ANOTHER DAY OF GOOD MIXING SOUTH
OF THE FRONT.

67

MAIN FOCUS WITHIN EXTENDED CENTERS ON FRONTAL PASSAGE AND ASSOCIATED
TSRA CHANCES ON THURSDAY. REFER TO HPC PMDEPD FOR LARGE SCALE
SYNOPTIC DETAILS WITHIN EXTENDED.

WEATHER IMPACTS: BY THURSDAY MORNING...A WELL-DEPICTED SHORTWAVE
TROUGH WILL BE SLIDING INTO THE HIGH PLAINS. AHEAD OF THIS
FEATURE...DEEP MODERATE SOUTHERLY FLOW...INCLUDING A 50KT LLJ...WILL
ADVECT AMPLE MOISTURE BACK INTO THE REGION. TSRA WILL LIKELY BE
ONGOING OVER THE WESTERN HALF OF KANSAS. LARGE UNCERTAINTY TO
AVAILABLE INSTABILITY WITHIN THE WARM SECTOR...PARTICULARLY DUE TO
ONGOING CONVECTION AND CLOUD COVER. MOST SOLUTIONS DEPICT UNDER 1500
J/KG MUCAPE THROUGH THE DAY. WITH MODERATE SHEAR IN PLACE...ANY
GREATER INSTABILITY THAN CURRENTLY ANTICIPATED COULD YIELD ISO SVR
WX...ALTHOUGH EXPECT MAJORITY OF ACTIVITY TO REMAIN BELOW SVR
LEVELS. REGARDLESS...MOST AREAS SHOULD SEE MEASURABLE PRECIPITATION
AND BUMPED UP POPS THU INTO THU NIGHT.

THEREAFTER...HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE FRONTAL
BOUNDARY FOR FRIDAY. MODELS HAVE BEEN INCONSISTENT IN BEHAVIOR OF
PATTERN LATE INTO THE WEEKEND INTO EARLY NEXT WEEK. ATTM...PREFER
LESS AMPLIFIED SOLUTION...KEEPING PREDOMINATELY DRIER WX IN PLACE FOR
THE EXTENDED. TEMPERATURES DURING THE EXTENDED WILL REMAIN AT NEAR
NORMAL LEVELS.

BLAIR

&&

.AVIATION...
MADE LITTLE CHANGE TO EXISTING TAF GROUPS. SCATTERED TSRA BREAKING
OUT AHEAD OF SHORTWAVE MOVING THROUGH EASTERN KANSAS ATTM. NOT
ENOUGH CONFIDENCE FOR A TEMPO GROUP BUT VCTS AT EACH TERMINAL. STORMS
SHOULD END EARLY THIS EVENING LEAVING ONLY SOUTHERLY WINDS AND DRY
CONDITIONS THROUGH THE TAF PERIOD.

67

&&

.TOP WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 21, 9:09 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
909 PM CDT TUE SEP 21 2010

KSZ008>012-020>024-026-034>040-054>056-058-059-230215-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
909 PM CDT TUE SEP 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
KANSAS...NORTH CENTRAL KANSAS AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DROP LOCALLY HEAVY RAINFALL ACROSS
PORTIONS OF NEMAHA...BROWN AND JACKSON COUNTIES THROUGH MIDNIGHT
WITH ADDITIONAL FLOODING IN THIS AREA. SOME ISOLATED HAIL AND
GUSTY WINDS ARE STILL POSSIBLE IN THIS AREA THRU MIDNIGHT.
ELSEWHERE...THERE WILL REMAIN A CHANCE FOR THUNDERSTORMS THE
REMAINDER OF THE EVENING. THUNDERSTORM CHANCES WILL DIMINISH AFTER
MIDNIGHT IN ALL AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA THURSDAY
INTO THURSDAY NIGHT AS A COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER AN INCH TO
THE NATIONAL WEATHER SERVICE.

In the hours before

Local storm report, Sep 21, 7:56 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
756 PM CDT TUE SEP 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             2 S WOODLAWN            39.75N 95.86W
09/21/2010  E1.00 INCH       NEMAHA             KS   PUBLIC

&&

BYRNE
Local storm report, Sep 21, 7:58 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
758 PM CDT TUE SEP 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     HAIL             2 S WOODLAWN            39.75N 95.86W
09/21/2010  E1.00 INCH       NEMAHA             KS   PUBLIC

&&

BYRNE
Local storm report, Sep 21, 8:01 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
801 PM CDT TUE SEP 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 AM     HAIL             2 S WOODLAWN            39.75N 95.86W
09/21/2010  E1.00 INCH       NEMAHA             KS   PUBLIC

&&

BYRNE
Special weather statement, Sep 21, 8:10 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
810 PM CDT TUE SEP 21 2010

KSZ011-012-220145-
BROWN-NEMAHA-
810 PM CDT TUE SEP 21 2010

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NEMAHA AND SOUTHERN
BROWN COUNTIES...

THROUGH 845 PM CDT...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE EAST
AND SOUTHEAST AT 15 MPH ACROSS PORTIONS OF EAST CENTRAL NEMAHA AND
SOUTHERN BROWN COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THESE STORMS ARE CAPABLE OF PRODUCING PEA TO PENNY SIZE
HAIL...GUST WINDS AND HEAVY RAINFALL. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE POWHATTAN...WILLIS...HORTON AND EVEREST.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3976 9532 3965 9532 3964 9542 3965 9567
      3969 9604 3983 9603
TIME...MOT...LOC 0108Z 282DEG 14KT 3971 9577
Local storm report, Sep 21, 8:40 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
840 PM CDT TUE SEP 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     FLASH FLOOD      3 SW SENECA             39.80N 96.10W
09/21/2010                   NEMAHA             KS   EMERGENCY MNGR

            EM REPORTED 6-12 INCHES OF WATER RUNNING OVER HWY 187 2
            MILES SOUTH OF HWY 36.

&&

BYRNE
Local storm report, Sep 21, 8:47 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
847 PM CDT TUE SEP 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     FLASH FLOOD      5 NW HORTON             39.71N 95.59W
09/21/2010                   BROWN              KS   LAW ENFORCEMENT

            WATER FLOWING OVER KESTREL ROAD SOUTH OF 170TH ROAD.

&&

BYRNE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 7:06 PM CDTAreal Flood AdvisoryTOPBrown114 min
Sep 21, 7:14 PM CDTFlash Flood WarningTOPNemaha4 hr
Sep 21, 7:25 PM CDTSevere Thunderstorm WarningTOPBrown, Nemaha35 min
Sep 21, 7:35 PM CDTFlash Flood WarningTOPBrown4 hr
Sep 21, 8:10 PM CDTSpecial Weather StatementTOPNemaha35 min
Sep 21, 8:32 PM CDTAreal Flood AdvisoryTOPJackson3 hr
Sep 21, 8:57 PM CDTFlash Flood WarningTOPNemaha2 hr
Sep 21, 11:10 PM CDTAreal Flood WarningTOPBrown, Jackson, Nemaha8 hr
Sep 21, 11:21 PM CDTAreal Flood WarningTOPBrown, Jackson, Nemaha8 hr
Sep 22, 7:05 AM CDTAreal Flood WarningTOPBrown, Jackson, Nemaha6 hr
Sep 22, 7:56 AM CDTAreal Flood WarningTOPJefferson8 hr

Nearby

Flash Flood Warnings in Kansas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.